Alert archive / Kentucky / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 37, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Mar 28, 2012, 3:50 PM EDT for 4 counties in Kentucky; Lawrence County, Ohio; Cabell County, Wayne County, West Virginia. It was in force for 55 min. 9 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 28, 2012, 3:50 PM EDT (19:50 UTC)
- Expired
- Mar 28, 2012, 4:45 PM EDT
- In force
- 55 min
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
Counties Boyd County, KY, Carter County, KY, Greenup County, KY, Lawrence County, KY, Lawrence County, OH, Cabell County, WV, Wayne County, WV
The radar
The Jackson,KY radar (KJKL), 96 km from the middle of the area, began a volume at 19:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 28, 3:55 PM EDT | HAIL 1 | Carter, KY | DAMAGE TO A CAR. |
| Mar 28, 4:00 PM EDT | TSTM WND DMG | Cannonsburg, KY | SEVERAL TREES DOWN ALONG ROSEWOOD DR. |
| Mar 28, 4:03 PM EDT | HAIL 1.25 | South Point, OH | |
| Mar 28, 4:05 PM EDT | HAIL 1 | Huntington, WV | |
| Mar 28, 4:08 PM EDT | HAIL 0.25 | Grayson, KY | |
| Mar 28, 4:15 PM EDT | HAIL 1 | Kenova, WV | |
| Mar 28, 4:20 PM EDT | HAIL 0.75 | 1 Ssw Chesapeake, WV | HAIL COVERING THE GROUND. |
| Mar 28, 4:22 PM EDT | HAIL 0.88 | Rush, KY | |
| Mar 28, 4:50 PM EDT | HAIL 0.88 | 1 N Wayne, WV |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 28, 2:06 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.8 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 128 J/kg
- Mixed-layer CIN
- -285 J/kg
- Mixed-layer LCL
- 1346 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 271 m²/s²
- 0-3 km storm-relative helicity
- 298 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
498
WUUS51 KRLX 281950
SVRRLX
KYC019-043-089-127-OHC087-WVC011-099-282045-
/O.NEW.KRLX.SV.W.0037.120328T1950Z-120328T2045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
350 PM EDT WED MAR 28 2012
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BOYD COUNTY IN KENTUCKY...
THIS INCLUDES THE CITIES OF...CANNONSBURG...ASHLAND...
NORTHERN CARTER COUNTY IN KENTUCKY...
THIS INCLUDES THE CITIES OF...GRAYSON...CARTER CAVES STATE PARK...
SOUTHERN GREENUP COUNTY IN KENTUCKY...
NORTH CENTRAL LAWRENCE COUNTY IN KENTUCKY...
WEST CENTRAL CABELL COUNTY IN WEST VIRGINIA...
THIS INCLUDES THE CITY OF HUNTINGTON...
NORTHWESTERN WAYNE COUNTY IN WEST VIRGINIA...
THIS INCLUDES THE CITIES OF...WAYNE...BEECH FORK STATE PARK...
SOUTHEASTERN LAWRENCE COUNTY IN SOUTHEAST OHIO...
THIS INCLUDES THE CITIES OF...PROCTORVILLE...CHESAPEAKE...
* UNTIL 445 PM EDT
* AT 345 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES
WEST OF GESLING...OR 8 MILES NORTHWEST OF CARTER CAVES STATE
PARK...AND MOVING EAST AT 40 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
GREENBO LAKE...OLDTOWN...DENTON...NAPLES...COALTON...RUSH...
PRINCESS...GARNER...CATLETTSBURG...DURBIN...KENOVA...CENTERVILLE...
BURNAUGH AND CEREDO.
THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-64 BETWEEN MILE
MARKERS 161 AND 191 IN KENTUCKY...AND BETWEEN MILE MARKERS 1 AND 14
IN WEST VIRGINIA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
WEDNESDAY EVENING FOR CENTRAL KENTUCKY AND SOUTHEAST OHIO AND CENTRAL
WEST VIRGINIA.
&&
LAT...LON 3842 8324 3845 8322 3847 8319 3850 8319
3851 8317 3850 8283 3845 8233 3815 8245
3835 8325
TIME...MOT...LOC 1950Z 279DEG 32KT 3843 8319
$$2 follow-up statements
412
WWUS51 KRLX 282014
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
414 PM EDT WED MAR 28 2012
KYC019-043-089-127-OHC087-WVC011-099-282045-
/O.CON.KRLX.SV.W.0037.000000T0000Z-120328T2045Z/
LAWRENCE KY-BOYD KY-CARTER KY-GREENUP KY-LAWRENCE OH-CABELL WV-
WAYNE WV-
414 PM EDT WED MAR 28 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR SOUTHERN GREENUP...NORTHERN CARTER...BOYD AND NORTH CENTRAL
LAWRENCE COUNTIES IN KENTUCKY...AND SOUTHEASTERN LAWRENCE COUNTY IN
SOUTHEAST OHIO...AND NORTHWESTERN WAYNE AND WEST CENTRAL CABELL
COUNTIES IN WEST VIRGINIA...
AT 408 PM EDT...THE PUBLIC REPORTED A SEVERE THUNDERSTORM CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED NEAR HOPEWELL...OR NEAR GRAYSON...MOVING EAST
AT 35 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
DENTON...NAPLES...COALTON...RUSH...PRINCESS...GARNER...SUMMIT...
CANNONSBURG...WESTWOOD...MAVITY...ASHLAND...CATLETTSBURG...DURBIN...
KENOVA...SOUTH POINT...BUCHANAN...LOCKWOOD...BURNAUGH...CEREDO...
BURLINGTON...LAVALETTE...CENTERVILLE...PROCTORVILLE...CHESAPEAKE...
WAYNE...HUNTINGTON AND BEECH FORK STATE PARK
THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-64 BETWEEN MILE
MARKERS 161 AND 191 IN KENTUCKY...AND BETWEEN MILE MARKERS 1 AND 15
IN WEST VIRGINIA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HAIL UP TO ONE INCH IN DIAMETER HAS BEEN REPORTED IN CARTER KENTUCKY
WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE
IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
WEDNESDAY EVENING FOR CENTRAL KENTUCKY AND SOUTHEAST OHIO AND CENTRAL
WEST VIRGINIA.
&&
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3842 8324 3845 8322 3847 8319 3850 8319
3851 8317 3850 8283 3845 8233 3815 8245
3835 8325
TIME...MOT...LOC 2013Z 279DEG 32KT 3839 8289
$$137
WWUS51 KRLX 282034
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
434 PM EDT WED MAR 28 2012
OHC087-282044-
/O.CAN.KRLX.SV.W.0037.000000T0000Z-120328T2045Z/
LAWRENCE OH-
434 PM EDT WED MAR 28 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LAWRENCE COUNTY
IN SOUTHEAST OHIO IS CANCELLED...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
WEDNESDAY EVENING FOR CENTRAL KENTUCKY AND SOUTHEAST OHIO AND CENTRAL
WEST VIRGINIA.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3842 8295 3841 8235 3840 8235 3815 8245
3832 8313
TIME...MOT...LOC 2034Z 279DEG 32KT 3836 8265
$$
KYC019-043-089-127-WVC011-099-282045-
/O.CON.KRLX.SV.W.0037.000000T0000Z-120328T2045Z/
LAWRENCE KY-BOYD KY-CARTER KY-GREENUP KY-CABELL WV-WAYNE WV-
434 PM EDT WED MAR 28 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR EXTREME SOUTH CENTRAL GREENUP...EAST CENTRAL CARTER...BOYD AND
NORTH CENTRAL LAWRENCE COUNTIES IN KENTUCKY...AND NORTHWESTERN WAYNE
AND WEST CENTRAL CABELL COUNTIES IN WEST VIRGINIA...
AT 431 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR MAVITY...OR NEAR CANNONSBURG...MOVING EAST AT 35 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CATLETTSBURG...DURBIN...KENOVA...BUCHANAN...LOCKWOOD...BURNAUGH...
CEREDO...LAVALETTE...CENTERVILLE...WAYNE AND BEECH FORK STATE PARK
THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-64 BETWEEN MILE
MARKERS 161 AND 191 IN KENTUCKY...AND BETWEEN MILE MARKERS 1 AND 13
IN WEST VIRGINIA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
WEDNESDAY EVENING FOR CENTRAL KENTUCKY AND SOUTHEAST OHIO AND CENTRAL
WEST VIRGINIA.
&&
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3842 8295 3841 8235 3840 8235 3815 8245
3832 8313
TIME...MOT...LOC 2034Z 279DEG 32KT 3836 8265
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 28, 2:49 PM EDT, 1 hour 1 minute earlier.
Area forecast discussion, Mar 28, 2:49 PM EDT, 1 hour 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 249 PM EDT WED MAR 28 2012 .SYNOPSIS... A COLD FRONT WILL BRING STORMS THIS AFTERNOON INTO THIS EVENING ACROSS THE AREA. SOME STORMS MAY BECOME STRONG TO POTENTIALLY SEVERE. COLD HIGH PRESSURE BUILDS IN THURSDAY NIGHT. ANOTHER COLD FRONT CROSSES FRIDAY EVENING...AGAIN PRECEDED BY STRONG STORMS. && .NEAR TERM /THROUGH THURSDAY/... THIS EVENING LARGE SCALE FORCING FOR ASCENT WILL GENERALLY DECREASE NORTH TO SOUTH BUT WILL CONTINUE ACROSS SOUTHERN PORTIONS OF THE FORECAST AREA. A SHORTWAVE MOVING THROUGH THE MEAN NORTHWEST FLOW ALOFT WILL PROGRESS TOWARDS THE AREA THIS EVENING...WITH THE 500MB AXIS ROUGHLY BISECTING THE FORECAST AREA NORTH TO SOUTH BY 06Z. AT THE SURFACE THE APPROACHING COLD FRONT WHICH HAD SLOWED DOWN IN ITS FORWARD PROGRESSION SHOULD BEGIN TO PICK UP SOME FORWARD SPEED SOUTHWARD AS THE ATTENDANT SFC LOW NORTH OF THE AREA CONTINUES EASTWARD...AND SHOULD BE LOCATED ROUGHLY NEAR THE OHIO RIVER BY 00Z. BULK OF THE LOW-MID LEVEL MOISTURE HOWEVER WILL CONTINUE SOUTH OF THE SFC FRONT WITH BEST MOISTURE LOCATED OVER SOUTHERN COAL FIELDS THIS EVENING. EVEN HERE...SOME DISCREPANCIES EXIST WITH MOISTURE AVAILABILITY BUT WILL LEAN TOWARDS NEAR-TERM GUIDANCE WHICH CONTINUES A DECENT AMOUNT OF LOW LEVEL MOISTURE ACROSS THE SOUTH...WHEREAS LATEST NAM SOUNDINGS DEPICT ONLY SLIGHTLY MORE THAN A PINCH OF MOISTURE AROUND 800MB. REGARDING POPS...THIS APPEARS TO BE A GOOD CASE FOR USE OF PROBABILISTIC FIGURES AND WITH NEAR TERM PRECIP GUIDANCE CONTINUING TO DEPICT POPS ACROSS THE SOUTHERN COALFIELDS THIS EVENING WITH SREF ENSEMBLES IN SUPPORT...WILL GO AHEAD AND CONTINUE LIKELY POPS BETWEEN 00-03Z WHICH PREVIOUS FCST HAD A GOOD HANDLE ON. SVR THUNDERSTORMS WILL STILL BE POSSIBLE AT THE OUTSET OF THE FORECAST PERIOD THIS EVENING BUT STORM INTENSITY AND/OR RAIN RATES SHOULD BEGIN TO WANE FAIRLY QUICKLY WITH THE LOSS OF DAYTIME HEATING/INSTABILITY. AS THE SURFACE FRONT AND UPPER LEVEL TROUGH CONTINUE SOUTH AND EASTWARD AFTER 06Z ANY REMAINING PRECIP SHOULD RAPIDLY COME TO AN END WITH DISSIPATING CLOUDS ACROSS THE LOWLANDS. THE HIGH TERRAIN WILL CONTINUE TO SEE CLOUDS AS TRAPPED LOW LEVEL MOISTURE IS FORCED UP THE TERRAIN. RISING HEIGHTS WITH UPPER LEVEL RIDGING BUILDING IN FROM THE WEST WILL PROVIDE A GENERALLY PLEASANT DAY THURSDAY WITH TEMPS IN THE UPPER 50S/LOWER 60S IN MOST LOCATIONS...WITH 40S WITH CLOUDS HANGING ON IN THE HIGH TERRAIN. && .SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/... NW FLOW IN WAKE OF EXITING SYSTEM THU WILL BE INSUFFICIENT FOR PRECIPITATION GIVEN SHALLOW DEPTH OF MOISTURE AND LOW LEVEL TEMPERATURES MAINLY ABOVE FREEZING. EVEN SPRINKLES NOT WORTH A MENTION WITH STRONG THUNDERSTORMS ELSEWHERE IN THE FORECAST TWICE. FOR THE WIND ITSELF...DO HAVE 40-45 KT WIND GUSTS ON THE HIGHEST RIDGES THU MORNING. THE CLEAR...COLD NT SLATED FOR THU NT WILL BE RUSHED BY THE MAIN CONUNDRUM OF THIS FCST PACKAGE...WHICH IS THE FASTER TIMING OF THE NEXT SYSTEM INDICATED BY THE NAM...GFS AND UKMET. MODEL TIMING IS ACTUALLY SIMILAR AS THE UPPER LEVEL S/W TROF MOVE THROUGH THE L/W RIDGE POSN OVER THE PLAINS...BUT TIMING OF ANY DISTURBANCE THROUGH A RIDGE IS OFTEN PROBLEMATIC. THE 00Z ECMWF STICKS WITH THE SLOWER SOLN VIA BUCKLING THE S/W TROF AS IT DIGS IT INTO THE OHIO AND TN VALLEYS AND ALMOST CLOSING IT OFF AS IT GOES BY. THE MORE PROGRESSIVE MODELS KEEP IT AS AN OPEN WAVE AND ACTUALLY MINOR IT OUT AS IT MOVES IT INTO THE L/W TROF POSN ALONG THE E COAST. WENT WITH THE FASTER TIMING THOUGH WITH A HEDGE AT THE TAIL END. THANKS RNK MRX JKL ILN PBZ LWX FOR COORD ON THESE FCST CHANGES. HAVE PRECIPITATION NOW COMING IN MIDDAY AND AFTERNOON FRI AND MOVING THROUGH DURING AND JUST FOLLOWING PEAK HEATING LATE FRI AFTERNOON AND FRI EVENING. HAVE A SLOW EXODUS SAT GIVEN THE SLOWER 00Z ECMWF SOLN. STRONG TO SEVERE THUNDERSTORMS ALMOST RUN OF THE MILL FOR CONVECTIVE SEASON COLD FRONTS...THIS SYSTEM LOOKS SIMILAR TO THE NEAR TERM SYSTEM WITH AN AXIS OF DECENT CAPE....PW AND WIND SHEAR AHEAD OF THE COLD FRONT. VALUES ARE EVEN HIGHER OFF THE 06Z NAM12. AXIS DOES GET PINCHED OFF AS SYSTEM MOVES E INTO THE EVENING...SO GREATEST THREAT IS W PORTION OF AREA. WILL INTRODUCE SLIGHT RISK FOR SEVERE WEATHER PER SPC SWODY3...WHICH HIGHLIGHTS W PORTION OF CWA. BLENDED IN ADJMET ON TEMPERATURES EARLY ON AND THEN CONSALL OVER THE WEEKEND. NOT MUCH CHANGE THU...BUT FASTER TIMING SPELLS SLIGHTLY WARMER AND MORE LIMITED FREEZE POTENTIAL THU NT...WARMER FRI AND SLIGHTLY COOLER FRI NT AND SAT. TOOK LOWS DOWN A LITTLE SAT NT UNDER CLEAR SKY BUT...WITH NOT AS DRY NOR QUITE AS COLD AN AIR MASS...LOOKS LIKE WE MAY BE ABLE TO SKIP THE FREEZE / FROST THING THIS WEEKEND. WILL CONTINUE HWO / RWS MENTION FOR THU NT / EARLY FRI MORNING THOUGH BUT KICK THE CAN ON THE WATCH. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... STILL HAVE A DEGREE OF UNCERTAINTY TO THE EXTENDED...PER USUAL...RESULTING IN A BLEND COMING FROM HPC IN THE FORECAST GRIDS. DID ADJUST SOME OF THE SKIES DURING THE EXTENDED PERIOD TO BETTER MATCH UP WITH THE POPS IN THE FORECAST. OVERALL...LOOKING AT MORE SEASONAL TEMPERATURES...AND DESPITE A COUPLE OF SYSTEMS IN THE LONG TERM MODELS...OVERALL PRECIPITATION TO COME IN ON THE LOWER SIDE. DO HAVE A COUPLE OF NIGHTS TOWARDS THE END OF THE PERIOD WHERE WE MAY NEED TO BE CAREFUL OF FROST AND FREEZE GIVEN THE TRENDS IN THAT TIME PERIOD WITH A DEEP TROUGH LIFTING OUT AND THE SKY TRYING TO CLEAR...BUT AS OF NOW...NOTHING TO BE MENTIONED IN THE HWO OR RWS. && .AVIATION /19Z WEDNESDAY THROUGH MONDAY/... VFR CONDITIONS WILL PREVAIL THIS AFTERNOON AND EVENING UNDER GENERALLY BREEZY CONDITIONS. STRONG TO SEVERE THUNDERSTORMS HOWEVER WILL BE PROGRESSING NORTH TO SOUTH THIS AFTERNOON HOWEVER...WITH LARGE HAIL AND DAMAGING WINDS BEING A POSSIBILITY MAINLY DURING THE AFTERNOON AND EARLY EVENING HOURS. MVFR AND IFR VIS WILL BE POSSIBLE WITH STRONGER STORMS. PRECIP SHOULD QUICKLY COME TO AN END BY 06Z THU WITH DISSIPATING CLOUDS ACROSS LOWLAND TERMINALS...WITH MVFR CIGS DEVELOPING AT EKN. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z THURSDAY... FORECAST CONFIDENCE...MEDIUM. ALTERNATE SCENARIOS: TIMING OF DIRECT STORM IMPACT ON TERMINALS AND SUBSEQUENT FLIGHT CONDITIONS MAY VARY. TIMING OF MVFR CIGS AT EKN MAY VARY ALSO. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. UTC 1HRLY 18 19 20 21 22 23 00 01 02 03 04 05 EDT 1HRLY 14 15 16 17 18 19 20 21 22 23 00 01 CRW CONSISTENCY M M M M M M H H H H H H HTS CONSISTENCY M M M M M H H H H H H H BKW CONSISTENCY H H M M M M L L M M M H EKN CONSISTENCY M M M M M M M H H H H H PKB CONSISTENCY M M H H H H H H H H H H CKB CONSISTENCY M M M M M H H H H H H H AFTER 18Z THURSDAY... NO IFR CONDITIONS EXPECTED. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...TRM/50/TAX NEAR TERM...50/TAX SHORT TERM...TRM LONG TERM...DJM AVIATION...50/TAX
Hazardous weather outlook, Mar 28, 2:37 PM EDT, 1 hour 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 237 PM EDT WED MAR 28 2012 OHZ066-067-075-076-083>085-291845- PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON OH-VINTON-MEIGS- 237 PM EDT WED MAR 28 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. ANOTHER FREEZE OR FROST IS POSSIBLE THURSDAY NIGHT INTO FRIDAY MORNING. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS FOR FRIDAY AFTERNOON. THE MAIN THREAT WITH THESE STORMS WILL BE DAMAGING WINDS AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. WVZ008-013>019-024>029-033>040-046-047-291845- JACKSON WV-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-MINGO- LOGAN-BOONE-CLAY-BRAXTON-GILMER-MCDOWELL-WYOMING-RALEIGH-FAYETTE- NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- 237 PM EDT WED MAR 28 2012 ...SEVERE THUNDERSTORM WATCH 112 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL WEST VIRGINIA...NORTHERN WEST VIRGINIA AND SOUTHERN WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. THE MAIN THREAT WITH THESE STORMS WILL BE DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. ANOTHER FROST IS POSSIBLE THURSDAY NIGHT INTO FRIDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. VAZ003-004-WVZ009-010-291845- DICKENSON-BUCHANAN-WOOD-PLEASANTS- 237 PM EDT WED MAR 28 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND NORTHERN WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS FOR THIS AFTERNOON AND EVENING. THE MAIN THREAT WITH THESE STORMS WILL BE DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. ANOTHER FROST IS POSSIBLE THURSDAY NIGHT INTO FRIDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. WVZ020-030>032-291845- DODDRIDGE-LEWIS-HARRISON-TAYLOR- 237 PM EDT WED MAR 28 2012 ...SEVERE THUNDERSTORM WATCH 112 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. THE MAIN THREAT WITH THESE STORMS WILL BE DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. ANOTHER FREEZE OR FROST IS POSSIBLE THURSDAY NIGHT INTO FRIDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. WVZ011-291845- TYLER- 237 PM EDT WED MAR 28 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS FOR THIS AFTERNOON AND EVENING. THE MAIN THREAT WITH THESE STORMS WILL BE DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. ANOTHER FREEZE OR FROST IS POSSIBLE THURSDAY NIGHT INTO FRIDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. KYZ101>103-105-OHZ086-087-WVZ005>007-291845- GREENUP-CARTER-BOYD-LAWRENCE KY-GALLIA-LAWRENCE OH-WAYNE-CABELL- MASON- 237 PM EDT WED MAR 28 2012 ...SEVERE THUNDERSTORM WATCH 112 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO AND WESTERN WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. THE MAIN THREAT WITH THESE STORMS WILL BE DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. ANOTHER FROST IS POSSIBLE THURSDAY NIGHT INTO FRIDAY MORNING. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS FOR FRIDAY AFTERNOON AND EVENING. THE MAIN THREAT WITH THESE STORMS WILL BE DAMAGING WINDS AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Local storm report, Mar 28, 3:28 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
328 PM EDT WED MAR 28 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0322 PM TSTM WND GST GREENUP 38.57N 82.83W
03/28/2012 E65 MPH GREENUP KY EMERGENCY MNGR
&&
EVENT NUMBER RLX1200219
JSHLocal storm report, Mar 28, 3:37 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
337 PM EDT WED MAR 28 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0335 PM FUNNEL CLOUD GREENUP 38.53N 82.95W
03/28/2012 GREENUP KY PUBLIC
&&
NNNNSpecial weather statement, Mar 28, 3:37 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 337 PM EDT WED MAR 28 2012 WVZ016>018-028-029-282030- BRAXTON WV-CALHOUN WV-GILMER WV-ROANE WV-WIRT WV- 337 PM EDT WED MAR 28 2012 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL CALHOUN...NORTH CENTRAL BRAXTON...NORTHERN ROANE...SOUTHEASTERN WIRT AND SOUTHERN GILMER COUNTIES... AT 336 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES NORTH OF SPENCER...MOVING EAST AT 45 MPH. WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS STORM. THIS STORM WILL BE NEAR ANNAMORIAH AROUND 345 PM...MOUNT ZION AROUND 350 PM...NORMANTOWN AROUND 400 PM...CEDAR CREEK STATE PARK AROUND 405 PM...SAND FORK AROUND 410 PM AND STOUTS MILLS AROUND 415 PM. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. LAT...LON 3894 8068 3872 8072 3881 8146 3899 8143
Local storm report, Mar 28, 3:44 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
344 PM EDT WED MAR 28 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0330 PM HAIL WORTHINGTON 38.55N 82.74W
03/28/2012 U1.25 INCH GREENUP KY PUBLIC
&&
NNNNLocal storm report, Mar 28, 3:46 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
346 PM EDT WED MAR 28 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0334 PM HAIL IRONTON 38.55N 82.66W
03/28/2012 U1.25 INCH LAWRENCE OH PUBLIC
&&
NNNNLocal storm report, Mar 28, 3:50 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
350 PM EDT WED MAR 28 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM HAIL 2 W WARNOCK 38.49N 83.01W
03/28/2012 M0.75 INCH GREENUP KY CO-OP OBSERVER
HAIL COVERING GROUND
&&
EVENT NUMBER RLX1200220
LZThe office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 28, 3:22 PM EDT | Severe Thunderstorm Warning | RLX | Greenup | 38 min |
| Mar 28, 4:40 PM EDT | Severe Thunderstorm Warning | RLX | Boyd | 37 min |
| Mar 28, 11:33 AM EDT | Special Weather Statement | RLX | Morgan | 27 min |
| Mar 28, 3:55 PM EDT | Severe Thunderstorm Warning | RLX | Lawrence | 65 min |
| Mar 28, 1:09 PM EDT | Special Weather Statement | RLX | Wood | 36 min |
| Mar 28, 1:51 PM EDT | Special Weather Statement | RLX | Gilmer | 24 min |
| Mar 28, 2:09 PM EDT | Severe Thunderstorm Warning | RLX | Gilmer, Lewis | 36 min |
| Mar 28, 2:34 PM EDT | Severe Thunderstorm Warning | RLX | Randolph, Upshur | 41 min |
| Mar 28, 3:06 PM EDT | Severe Thunderstorm Warning | RLX | Pocahontas, Randolph | 39 min |
| Mar 28, 3:37 PM EDT | Special Weather Statement | RLX | Calhoun, Gilmer | 53 min |
| Mar 28, 3:52 PM EDT | Severe Thunderstorm Warning | RLX | Braxton, Gilmer, Lewis, Randolph, Upshur | 53 min |
| Mar 28, 3:59 PM EDT | Severe Thunderstorm Warning | RLX | Braxton, Calhoun, Clay, Jackson, Kanawha, Mason and 2 more | 61 min |
| Mar 28, 4:25 PM EDT | Special Weather Statement | RLX | Braxton, Webster | 50 min |
| Mar 28, 4:45 PM EDT | Severe Thunderstorm Warning | RLX | Braxton, Pocahontas, Randolph, Webster | 29 min |
| Mar 28, 6:02 PM EDT | Special Weather Statement | RLX | Randolph | 28 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2012Severe Thunderstorm Warnings in West Virginia, 2012Severe Thunderstorm Warnings in Ohio, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.